I was recently diagnosed with NGU and was prescribed doxycycline 100mg bid for 7 days. My physician said to abstain from sex until all the medication was gone. That is exactly what I did. I ended up having sex 4 to 5 hours after I took my last dose of doxycycline on day 7. Did I put my partner at risk by having sex so soon after treatment? Also, I took 13 out of the 14 pills. (I choked one of the pills back up and spit it out). Would that have an impact on the meds efficacy?
Probably you were no longer infectious within a couple days of starting the doxycycline. Routine advice is exactly what you were told, no sex until completing treatment -- but doing so toward the end of treatment shouldn't be a problem and did not put your partner at risk. And missing a single pill makes no difference.
However, you don't mention whether your partner was treated. If she is your only partner recently, or if you had sex after your exposure to someone else who infected you, then your partner should have been treated at the same time you were.
Finally, I'm curious that you don't mention testing for chlamydia or gonorrhea. Was that done?
A week and a half after finishing my doxycycline treatment, i feel symptoms returning. I have discomfort in my urethra. There is no discharge. I don't feel any pain during urination, but I feel mild burning after urination. My urethra has a warm, annoying feeling throughout the day. Do you have any thoughts on what might be causing this? Did the doxycycline treatment fail? If so, would this make me contagious to my partner?
Doxycycline is 80-90% effective against nonchlamydial NGU. Therefore, persistent or recurrent symptoms are common, i.e. can be expected in 10-20% of patients. You should return to the provider to diagnosed and treated you for reassassment. If you are found to still have urethritis, re-treatment may be recommended; the standard approach is to treat such men with azithromycin (Zithromax) with or without metronidazole (Flagyl and other brands). Please try to avoid urinating for at least 4 hours before being examined; this aids in detecting subtle evidence of urethritis. (Best is to arrange an early morning appointment, avoid fluids near bedtime, and get examined before first urination of the day.)
Please return to let us know what is learned after you are reexamined.
Is there a specific test I should ask for? When I was diagnosed with NGU, I tested negative for Chlamydia and Ghonorrhea. They also gave me an in office urinalysis which they told me showed no signs of a urinary tract infection (they did not mention any specific numbers). Is this the test I need to take again, the urinalysis?
PS. They put me on doxy based on symptoms only and not based on any test results.
There are no readily available tests to determine the exact cause of recurrent NGU. Urethritis is documented by direct examination and often by looking at a swab specimen under the microscope, and the new treatment given. If your provider is knowledgeable about STDs, s/he will know the proper steps.
Trichomonas in men usually is entirely asymtpomatic. It is an unlikely cause of symptoms that come and go for months -- but that's unusual with NGU of any kind. I cannot say trich isn't responsible for your problem, but it is unlikely. Although hard to diagnose in men, it's pretty easy in women; if that were the problem it probably would have been picked up in your partner. Nevertheless, if you're being treated for possible trich, your partner should also be treated for it.
That will be all for this thread. Please address further questions to your health are provider. Take care.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.